MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0102
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was intact with the pusher assembly.Further evaluation revealed that the pusher assembly had multiple kinks and fractures.If the device is manipulated at extreme angles during use, damage such as kinks and fractures may occur.If the pusher assembly is kinked, the pull wire may become pinned inside the hypotube, and resistance may be experienced.This damage may have contributed to resistance during attempts to detach the embolization coil during the procedure and the functional test.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a left humerus tumor using ruby coil lps, a lp system detachment handle (handle), and non-penumbra microcatheter.During the procedure, the physician accessed the left axillary and brachial artery, where the branches were feeding the tumor, using the microcatheter.A ruby coil lp was advanced to desired tumor branch but subsequently would not detach with the handle.Multiple attempts were performed without detachment.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp and the same handle.After the ruby coil lp was removed from patient, the hospital interventional radiology (ir) tech broke and pulled the pusher assembly to manually detach the coil, but the ruby coil lp was unable to detach.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12628406
Report Number3005168196-2021-02283
Device Sequence Number13813710
Product Code HCG
UDI-Device Identifier00815948021723
UDI-Public00815948021723
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Model NumberRBYLP0102
Device Catalogue NumberRBYLP0102
Device Lot NumberF106697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005